Hi Luck at last

Hi I posted on here a few weeks ago regarding my lack of consultant appointment and care. I rang the gastro secretary again today and I actually HAVE an appointment next Tuesday. I explaind to you my situation regarding no appointment in over a year,,,well with me pursuing it weekly I have actually got an appointment with a gastro next week, not that he is a specialist in AIH/PBC, but it means I can get referred somewhere else.

I need an appointment because I am having some nasty symptoms, my gp is testing me for IBD to rule it out; however, I am getting very worried. I have loose bowel movements, horrible belching, wierd rectal throbbing and urge to go to loo.....I have also been doing some research and one of the drugs I am on mercaptopurine; which is a chemotherapy drug used to treat some cancers; can cause serious gastric trouble also lymphoma of the colon..so yeah am worried I been on these little gems for over two years now. I wonder if anyone on here knows anything about how I should stop this medication am looking for answers. These medications, steroids and mercaptopurine have ravaged my body. I feel tired all the time, no energy, can't even manage the housework and today I have some pain in upper right abdomen...I look very pale as well, am just so fed up, there has to be alternative methods of treatment.

I would appreciate any advice please xxx

2 Replies

  • Hi Conniefused; it sounds like you are a bit overwhelmed, I sympathize. My advice; make a written list of questions for the doctor & check them off as he answers, talk to your pharmacist about the drugs you are on-- are you taking them at the best time, should you avoid certain foods, activities, etc, ask how does one stop taking the drugs, how to wean yourself off, ( with dr help/ advice of course). Whenever you see any doctor, get a copy of the blood work that has been ordered, a copy of any report for any tests that have been done & create a health binder. Perhaps a food diary might be helpful with the gastric upsets that you seem to suffer-- you might be intolerant or allergic to something you are eating. Perhaps research or ask for a referral to a dietician or nutritional its for advice on diet changes to help with your symptoms--- there are some health journals ready made to help teach how to keep track of symptoms. Ask about how or if these drugs affect your bone health , do you need extra vitamin supplements?be very pleasant but very firm with the health care workers, maybe take someone with you to the appointments? Extra pair of ears can't hurt. Ask the doctor where is the latest research or big research center that deals with your issues located-- get some names, ask about local support groups . Sometimes , taking donuts or cookies for staff does wonders....not a bribe, just friendly gesture....just say in'. Best of luck & don't forget the lipstick!

  • Lol have done everything on list, and have stopped drinking milk etc and feeling a little better. Doc has done another test for IBd and when I see gastro on Tuesday I will speak with him about everything you mentioned. I also expect the results from my recent test to be back on Tuesday so he will be able to go through that with me as well.. The medication given to me for IBS (alverine citrate) has helped a little but am not supposed to take that because of liver, a huge flashing red notice showed on my records when they prescribed it. But I have found that probiotics have eased the discomfort I have been suffering in my gut.

    I am a bit worried about the bowel thing but they will sort me out xx

You may also like...